Volume 28, Issue 6
Wave Computation on the Hyperbolic Double Doughnut

Agnès Bachelot-Motet

J. Comp. Math., 28 (2010), pp. 790-806.

Published online: 2010-12

Preview Full PDF 224 2139
Export citation
  • Abstract

We compute the waves propagating on the compact surface of constant negative curvature and genus 2 that is a toy model in quantum chaos theory and cosmic topology. We adopt a variational approach using finite elements. We have to implement the action of the fuchsian group by suitable boundary conditions of periodic type. Despite the ergodicity of the dynamics that is quantum weak mixing, the computation is very accurate. A spectral analysis of the transient waves allows to compute the spectrum and the eigenfunctions of the Laplace-Beltrami operator. We test the exponential decay due to a localized dumping satisfying the assumption of geometric control.

  • Keywords

Wave equation Hyperbolic manifold Finite elements Quantum chaos

  • AMS Subject Headings

65M 65N 58J 37D.

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-28-790, author = {Agnès Bachelot-Motet}, title = {Wave Computation on the Hyperbolic Double Doughnut}, journal = {Journal of Computational Mathematics}, year = {2010}, volume = {28}, number = {6}, pages = {790--806}, abstract = {

We compute the waves propagating on the compact surface of constant negative curvature and genus 2 that is a toy model in quantum chaos theory and cosmic topology. We adopt a variational approach using finite elements. We have to implement the action of the fuchsian group by suitable boundary conditions of periodic type. Despite the ergodicity of the dynamics that is quantum weak mixing, the computation is very accurate. A spectral analysis of the transient waves allows to compute the spectrum and the eigenfunctions of the Laplace-Beltrami operator. We test the exponential decay due to a localized dumping satisfying the assumption of geometric control.

}, issn = {1991-7139}, doi = {https://doi.org/10.4208/jcm.1004.m3120}, url = {http://global-sci.org/intro/article_detail/jcm/8550.html} }
TY - JOUR T1 - Wave Computation on the Hyperbolic Double Doughnut AU - Agnès Bachelot-Motet JO - Journal of Computational Mathematics VL - 6 SP - 790 EP - 806 PY - 2010 DA - 2010/12 SN - 28 DO - http://doi.org/10.4208/jcm.1004.m3120 UR - https://global-sci.org/intro/article_detail/jcm/8550.html KW - Wave equation KW - Hyperbolic manifold KW - Finite elements KW - Quantum chaos AB -

We compute the waves propagating on the compact surface of constant negative curvature and genus 2 that is a toy model in quantum chaos theory and cosmic topology. We adopt a variational approach using finite elements. We have to implement the action of the fuchsian group by suitable boundary conditions of periodic type. Despite the ergodicity of the dynamics that is quantum weak mixing, the computation is very accurate. A spectral analysis of the transient waves allows to compute the spectrum and the eigenfunctions of the Laplace-Beltrami operator. We test the exponential decay due to a localized dumping satisfying the assumption of geometric control.

Agnès Bachelot-Motet. (1970). Wave Computation on the Hyperbolic Double Doughnut. Journal of Computational Mathematics. 28 (6). 790-806. doi:10.4208/jcm.1004.m3120
Copy to clipboard
The citation has been copied to your clipboard